Alert archive / California / Flash Flood Warnings in 2025
Flash Flood Warning 93, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 18, 2025, 8:51 AM PDT for San Bernardino County, California. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 18, 2025, 8:51 AM PDT (15:51 UTC)
- Expired
- Sep 18, 2025, 12:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 177 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 18, 11:20 AM PDT | FLASH FLOOD | 4 Ese Wonder Valley, CA | Images of water flowing over Highway 62 with traffic stopped on the other side of the water. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 149 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 3.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
269
WGUS55 KVEF 181551
FFWVEF
CAC071-181900-
/O.NEW.KVEF.FF.W.0093.250918T1551Z-250918T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
851 AM PDT Thu Sep 18 2025
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
San Bernardino County in southern California...
* Until noon PDT.
* At 851 AM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Old Dale and Wonder Valley.
This includes State Route 62 between mile markers 44 and 56.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3419 11584 3424 11580 3421 11567 3413 11566
3404 11566 3404 11567 3404 11568 3404 11569
3404 11572 3404 11574 3404 11575 3404 11583
3412 11588
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
AN2 follow-up statements
225
WGUS75 KVEF 181710
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
1010 AM PDT Thu Sep 18 2025
CAC071-181900-
/O.CON.KVEF.FF.W.0093.000000T0000Z-250918T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
1010 AM PDT Thu Sep 18 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY FOR
SAN BERNARDINO COUNTY...
At 1010 AM PDT, Doppler radar and local law enforcement reported
thunderstorms producing heavy rain across the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Law enforcement reported water in the road at Amboy
Road.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Old Dale and Wonder Valley.
This includes State Route 62 between mile markers 44 and 56.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3419 11584 3424 11580 3421 11567 3413 11566
3404 11566 3404 11567 3404 11568 3404 11569
3404 11572 3404 11574 3404 11575 3404 11583
3412 11588
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
AN043
WGUS75 KVEF 181855
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
1155 AM PDT Thu Sep 18 2025
CAC071-181905-
/O.EXP.KVEF.FF.W.0093.000000T0000Z-250918T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
1155 AM PDT Thu Sep 18 2025
...FLASH FLOOD WARNING WILL EXPIRE AT NOON PDT TODAY FOR SAN
BERNARDINO COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
Additional thunderstorms with heavy rain are possible this
afternoon. A Flood Watch remains in effect until 200 AM PDT Friday
for a portion of southeast California.
&&
LAT...LON 3419 11584 3424 11580 3421 11567 3413 11566
3404 11566 3404 11567 3404 11568 3404 11569
3404 11572 3404 11574 3404 11575 3404 11583
3412 11588
$$
ANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 5:06 AM PDT, 3 hours 45 minutes earlier. Its key messages:
- * Increasing tropical moisture will move into the region today and Friday, bringing chances for showers and thunderstorms. Locally heavy rain and high rainfall rates will lead to an increased risk of flash flooding, especially over San Bernardino County. * Slight chances for showers and thunderstorms will linger through the weekend. Drier and warmer weather could return next week.
Area forecast discussion, Sep 18, 5:06 AM PDT, 3 hours 45 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 506 AM PDT Thu Sep 18 2025 .KEY MESSAGES... * Increasing tropical moisture will move into the region today and Friday, bringing chances for showers and thunderstorms. Locally heavy rain and high rainfall rates will lead to an increased risk of flash flooding, especially over San Bernardino County. * Slight chances for showers and thunderstorms will linger through the weekend. Drier and warmer weather could return next week. && .DISCUSSION...through Wednesday. Early morning satellite loop showed mid and high level clouds associated with the remnants of Mario blanketing our CWA. Surface obs showed light winds, a very sharp dewpoint gradient near Interstate 40, and light rain nearing our southern CWA border. As has been the case for a few days now, the incoming rain is the primary forecast concern. High resolution models and WPC projections still show the greatest chances for heavy rain in San Bernardino County, so will leave the Flood Watch in place there. Lower, but nonzero, risks for flooding still exist in the rest of our CWA, primarily Inyo, Clark, and Mohave counties. The greatest risk of flooding should be today and tonight before the best forcing exits Friday morning. Leftover moisture and more sunshine should fuel thunderstorm chances Friday afternoon, then limited to mainly over the mountains Saturday and Sunday. Models disagree on whether another cutoff low early next week remains offshore or moves inland and taps into the tropical moisture lurking to our south. The first scenario, which looks more likely, would result in drier and warmer weather. The second, which cannot be ruled out, would result in a round of more widespread showers and thunderstorms. && .AVIATION...For Harry Reid...For the 12Z Forecast Package...Light and variable winds will continue through the morning as mid-level clouds stream into southern Nevada. Vicinity thunderstorms expected between 17 and 05Z, with a 30-40 percent chance of thunderstorms over the terminal causing heavy rain, frequent lightning, CIGs around 8 kft, and gusty winds from their direction between 30 and 40 kts. Without thunderstorm influence, expect gusty southwest winds around 20 kts this afternoon, variable winds overnight, and light easterly winds Friday morning. Thunderstorm chances return to the region Friday afternoon. For the rest of southern Nevada, northwestern Arizona and southeastern California...For the 12Z Forecast Package...Shower activity will continue through the morning at KDAG, KEED, and KIFP. Areawide terminals will experience vicinity thunderstorms between 17 and 05Z today, with a 30-40 percent chance of thunderstorms directly over terminals. With direct thunderstorm impact, expect heavy rain, frequent lightning, CIGs around 8 kft, and gusty winds from their direction between 30 and 40 kts. KBIH will experience a second round of vicinity thunderstorms overnight. Without thunderstorm influence, expect gusty southwest winds at Las Vegas Valley TAF sites, gusty south-southeast winds at KBIH, breezy northwest winds at Colorado River Valley TAF sites, and breezy easterly winds at KDAG. Thunderstorm chances return to the region Friday afternoon. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Morgan AVIATION...Soulat For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 8:32 AM PDT | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in California, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.